MDJunction - People Helping People
 
Ask a Question
10/30/2010 01:52 PM

not doing too well really

bennyw
bennyw  
Posts: 607
Member

this evening with its quite difficult low mood has made me realise that on balance i'm still a way from well

although i can cope and get through the days and the most difficult of my moods often pass, i can honestly say i've only had two 'good' days since i've started being treated for bp

i'm not massively happy with my medication at the moment either (seroquel 600mg xr)...not only is it not quite doing the job, i'm starting to get pretty well established weight gain. i'm going to the gym every couple of days and eat quite well i think (i can cook quite well so this helps) yet i'm still piling on the pounds, seemingly relentlessly. though it's tempting i know not to mess with my meds without seeing a pdoc first. i'm sure other people have experience of this: it's challenge enough trying to keep your mood up without feeling fat, simply put.

some of my thoughts can be quite abysmal, in that i just wish i wasn't here and can't think of anything but pain in my future - that's a little how my mood is at the moment...i'm gonna jump in the bath and read a book and hope that helps me get through the rest of the day

sorry how morose this message is - i'm usually a bit better at representing positivity on here - i just knew i had to write this as i headed home on the bus with my head held low tonight

ben

Post edited by: bennyw, at: 10/30/2010 01:53 PM

Reply

10/30/2010 02:16 PM
Lisacomisa
LisacomisaPosts: 906
Senior Member

It is good to express your feelings. I am sorry about your weight gain. Geodon is less likely to make you gain weight maybe you could try that. I need to work out more at least you are getting to the gym that is good. I still have low moods but they are far less frequent since I got my meds right. I would tell my pdoc about your low moods. I hope the bath and a good book does the trick. Keep posting.

10/30/2010 02:27 PM
willowwisp
Posts: 422
Member

I'm on lamictal/lomotragine and it hasn't caused any weight gain.... perhaps something to talk to your doc about? On another unrelated topic... I read lots of your posts, and you write brilliantly... you have an amazing mind... intellectually, you have continually inspired me.... just thought I'd let you know that..

10/30/2010 02:39 PM
bennyw
bennyw  
Posts: 607
Member

that's kind of you to say willow. i would honestly swap a 1/4 of my iq points for a more equitable mood though!

10/30/2010 04:45 PM
Joy75
Joy75  
Posts: 16686
Group Leader
I'm an Advocate

Ben, the weight thing could be getting you down among other things. I know a lot of people struggle with that on Seroquel. Going to the gym every other day should take care of that. When it doesn't seem to help, that seems strange. I'm sorry your mood is so low. It's good that you are sharing with us. It gets it out in the open. Maybe you need to go another route on the medication. Maybe the Seroquel just isn't as good for you as you and your psychiatrist thought. There are others to try. I hope that bath and book helps you relax and enjoy a little bit of your day. Keep posting. We worry about you and want to see you better.

10/30/2010 04:55 PM
Moonbaby
Moonbaby  
Posts: 577
Member

Sorry you are feeling low. Like Joy, I think a discussion with your med prescriber may lead to trying a different drug. Some of us have had to try several different ones and different combinations of different ones before finding the right meds. You are able to get out and about and exercise and find pleasure in a bath and reading a book so perhaps you are on the upswing. I hope so. Lots of hugs,

10/30/2010 06:15 PM
brandib811
brandib811  
Posts: 3801
VIP Member

Ben, I can relate about the weight gain. If it's not one struggle it's another. I've finally started to get out again and every time someone sees me it's a comment about the weight I've gained. That's definitely getting me down. Even though I work out everyday I still can't seem to lose anything. All I can say is keep your head high and hopefully we can get through this. I'm trying a med change now and I'm praying it will help.

10/30/2010 08:32 PM
NicoleLynn
NicoleLynn  
Posts: 1229
Senior Member

I totally get the weight gain issue trust me...I had gastric bypass surgery 12/2007 and lost 140 pounds and have gained back 50 of those pounds...I am very depressed about this.

However, I have discovered that part of this and the weight gain that many of those who are depressed is that the depression slows all aspects of our body down, which would include our metabolism so no matter how good we eat or if we work out our body will still not process our food at the same rate as it does when we are not depressed...it sucks I know.

Some ideas to rev up your metabolism naturally are cinnamon, cayaan pepper and green tea these are naturally occurring (not man-made chemicals)foods that can help to raise your metabolism.

Also, many of the anti-psychotics do cause weight gain its just that different med affect people differently. The mention of Lamicatal (Lamotrogine) is an anti-convulsant or mood-stabilizer has less of a chance to cause weight gain so perhaps look at more than just anti-psychotic med options with your pdoc.

I hope your bath and book helped as well as posting here. Please know that we cherish you and your posts here so keep coming here because I know for me it keeps me grounded in something worthwhile.

Hugs!

Nicole


10/31/2010 05:08 AM
RickEJ
RickEJ  
Posts: 7506
Group Leader
I'm an Advocate

I have a problem with the weight gain too.

I haven't found the energy to get back to exercising yet. I have also become dyslexic with my typing. Which is becoming quite aggravating, also my spelling really sucks. Although I'm feeling down I do find myself really disappointed in my weight which does not help my mood. I was looking in the mirror yesterday and though "your getting quite large" Sad

Dont feel bad about putting out your feelings thats what we're here for. We all have our down times and got to put it somewhere. This is a good place for it.

Hope you feel better soon.

peace & hugs

Rick


11/01/2010 05:17 AM
skullhappy
skullhappy  
Posts: 743
Member

Benny, I'm so sorry you're going through this. But, I know where you're coming from. Like everyone who posted here, I too have troubles with my weight.

Remember that we care about you and will be here if you need to vent, and feel free to PM me if you ever want to talk.

Reply

Share this discussion with your friends:
<< Start < Prev 1 Next > End >>


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved